I am 27 years old, 5'2", 175 lbs. I am recently diagnosed with HBP. My doctor originally put me on Aldomet because I'm trying to get pregnant and after a week and a half I had elevated liver enzymes and fever so I went off that drug. I have now been on Hydrochlorothiazide for about a week and it is controlling my BP very well. However, I have noticed that my resting pulse has been steadily getting higher since I have been testing my BP at home with a monitor cuff. Going back through all my readings I am usually around 75-85 bpm but since I got on the diuretic I am never lower than 90 and am frequently 100-110. This morning right after I woke up I had a resting pulse of 106. Is this because I have less water in my body due to the diuretic? How serious is this? I have read many articles that say your resting pulse should be between 60-100 and usually 60-80 bpm. I realize that I am overweight but have already lost 20 lbs since the Aldomet issue. I have been working out daily although I'm not in good shape yet. When I work out my heart rate is anywhere between 140-160 bpm.
Fast heartbeat can be a side effect of using this drug.
Call you physician about increased heart rate and ask for instructions about the type and amount of liquids you should drink.
The average adult human heart beats at 75 bpm in females is considered normal.